Alert archive / Kansas / Blizzard Watches in 2007

Blizzard Watch 1, NWS Wichita, KS

February 23, 20075 counties in Kansas

NWS Wichita, KS issued this blizzard watch at Feb 23, 2007, 3:52 PM CST for 5 counties in Kansas. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2007, 3:52 PM CST (21:52 UTC)
In effect from
Feb 24, 2007, 12:00 PM CST
Expired
Feb 24, 2007, 3:30 AM CST
In force
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 232152
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CST FRI FEB 23 2007

...POWERFUL STORM SYSTEM TO AFFECT CENTRAL KANSAS SATURDAY
AFTERNOON AND EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE PLAINS STATES LATE
TONIGHT INTO SATURDAY NIGHT. THIS STORM SYSTEM WILL INTENSIFY AS IT
MOVES ACROSS CENTRAL KANSAS ON SATURDAY. COLD AIR ON THE BACKSIDE
OF THE SYSTEM AND A TIGHTENING PRESSURE GRADIENT COULD PRODUCE
HIGH WIND SPEEDS AND DANGEROUS TRAVEL CONDITIONS AS SNOWFALL
COMBINES WITH THE WINDS TO PRODUCE NEAR WHITE OUT CONDITIONS.

KSZ032-033-047>049-240600-
/O.NEW.KICT.BZ.A.0001.070224T1800Z-070225T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
352 PM CST FRI FEB 23 2007

...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

A STRONG STORM SYSTEM WILL MOVE ACROSS CENTRAL KANSAS BY SATURDAY
AFTERNOON INTO SATURDAY EVENING. RAIN ON THE BACKSIDE OF THE
SYSTEM WILL QUICKLY CHANGE TO SNOW AS MUCH COLDER AIR GETS PULLED
INTO THE SYSTEM. WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH...WITH
GUSTS AS HIGH 50 MPH. AT THIS TIME...SNOWFALL AMOUNTS APPEAR TO BE
BETWEEN 1 TO 3 INCHES...BUT QUICK BURSTS OF SNOW SATURDAY EVENING
COMBINED WITH THE STRONG WINDS COULD CREATE BLOWING SNOW AND POOR
VISIBILITIES WITH NEAR WHITE OUT CONDITIONS POSSIBLE...ESPECIALLY
ALONG INTERSTATE 70 FROM RUSSELL TO SALINA.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

KETCHAM
2 follow-up statements
000 
WWUS43 KICT 240413
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CST FRI FEB 23 2007

...POWERFUL STORM SYSTEM TO AFFECT CENTRAL KANSAS SATURDAY
AFTERNOON AND EVENING...

.A STRONG STORM SYSTEM WILL MOVE ACROSS THE PLAINS STATES LATE
TONIGHT INTO SATURDAY NIGHT. THIS STORM SYSTEM WILL INTENSIFY AS
IT MOVES ACROSS CENTRAL KANSAS ON SATURDAY. COLD AIR ON THE
BACKSIDE OF THE SYSTEM AND A TIGHTENING PRESSURE GRADIENT COULD
PRODUCE HIGH WIND SPEEDS AND DANGEROUS TRAVEL CONDITIONS AS
SNOWFALL COMBINES WITH THE WINDS TO PRODUCE NEAR WHITE OUT
CONDITIONS.

KSZ032-033-047>049-241215-
/O.CON.KICT.BZ.A.0001.070224T1800Z-070225T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
1013 PM CST FRI FEB 23 2007

...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A STRONG STORM SYSTEM WILL MOVE ACROSS CENTRAL KANSAS BY SATURDAY
AFTERNOON INTO SATURDAY EVENING. RAIN ON THE BACKSIDE OF THE
SYSTEM WILL QUICKLY CHANGE TO SNOW AS MUCH COLDER AIR GETS PULLED
INTO THE SYSTEM. WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH...WITH
GUSTS AS HIGH 50 MPH. AT THIS TIME...SNOWFALL AMOUNTS APPEAR TO
BE BETWEEN 1 TO 3 INCHES...BUT QUICK BURSTS OF SNOW SATURDAY
EVENING COMBINED WITH THE STRONG WINDS COULD CREATE BLOWING SNOW
AND POOR VISIBILITIES WITH NEAR WHITE OUT CONDITIONS
POSSIBLE...ESPECIALLY ALONG INTERSTATE 70 FROM RUSSELL TO SALINA.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
000 
WWUS43 KICT 240930
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CST SAT FEB 24 2007


KSZ032-033-047>049-241730-
/O.UPG.KICT.BZ.A.0001.070224T1800Z-070225T0600Z/
/O.NEW.KICT.BS.Y.0001.070224T2100Z-070225T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA
330 AM CST SAT FEB 24 2007

...BLOWING SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG STORM SYSTEM WILL MOVE ACROSS CENTRAL KANSAS BY SATURDAY
AFTERNOON INTO SATURDAY EVENING. RAIN ON THE BACKSIDE OF THE
SYSTEM WILL QUICKLY CHANGE TO SNOW AS MUCH COLDER AIR GETS PULLED
INTO THE SYSTEM. WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH...WITH
GUSTS AS HIGH 50 MPH. AT THIS TIME...SNOWFALL AMOUNTS APPEAR TO BE
BETWEEN 1 TO 3 INCHES...BUT QUICK BURSTS OF SNOW SATURDAY EVENING
COMBINED WITH THE STRONG WINDS COULD CREATE BLOWING SNOW AND POOR
VISIBILITIES WITH NEAR BLIZZARD CONDITIONS POSSIBLE.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

KSZ050-051-241730-
/O.NEW.KICT.BS.Y.0001.070224T2100Z-070225T1200Z/
RICE-MCPHERSON-
INCLUDING THE CITIES OF...LYONS...MCPHERSON
330 AM CST SAT FEB 24 2007

...BLOWING SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST SUNDAY. 

A STRONG STORM SYSTEM WILL MOVE ACROSS CENTRAL KANSAS BY SATURDAY
AFTERNOON INTO SATURDAY EVENING. RAIN ON THE BACKSIDE OF THE
SYSTEM WILL QUICKLY CHANGE TO SNOW AS MUCH COLDER AIR GETS PULLED
INTO THE SYSTEM. WIND SPEEDS WILL INCREASE TO 35 TO 45 MPH...WITH
GUSTS AS HIGH 50 MPH. AT THIS TIME...SNOWFALL AMOUNTS APPEAR TO BE
BETWEEN 1 TO 3 INCHES...BUT QUICK BURSTS OF SNOW SATURDAY EVENING
COMBINED WITH THE STRONG WINDS COULD CREATE BLOWING SNOW AND POOR
VISIBILITIES WITH NEAR BLIZZARD CONDITIONS POSSIBLE.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

LAWSON

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this blizzard watch went out at Feb 23, 3:35 PM CST, 17 minutes earlier.

Area forecast discussion, Feb 23, 3:35 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CST FRI FEB 23 2007

.DISCUSSION...

CONCERNS TONIGHT WILL BE SEVERE WEATHER THREAT INTO EARLY SAT...THEN
HIGH WINDS AND NEAR BLIZZARD CONDITIONS IN CEN KS BEGINNING SAT
AFTERNOON INTO SAT EVE.

TONIGHT:
LOTS OF AFTERNOON SUNSHINE HAS ALLOWED TEMPS TO CLIMB INTO THE LOW
70S ACROSS SRN KS. BUT LOW LEVEL MOISTURE HAS BEEN SLOW TO RETURN TO
KS WITH MOST OF THE 50 DEGREE DEWPOINTS SOUTH OF THE AREA.  NAM AND
WORKSTATION-WRF SEEMS TO HAVE A BETTER HANDLE ON THE LOW LEVEL
MOISTURE AND SUBSEQUENT INSTABILITY.  NAM AND W-WRF SUGGESTS THAT
CAPPING INVERSION IS ALSO IN PLACE ACROSS SWRN KS AS WELL.  ALL OF
THESE FACTORS WILL PROBABLY DELAY CONVECTION INITIATION TO THE
WEST-SOUTHWEST OF THE AREA UNTIL LATE THIS EVENING.  THIS DELAY IN
CONVECTION CHANCE WILL ALSO KEEP CONVECTION FROM MOVING INTO CEN AND
SOUTH CEN KS UNTIL THE OVERNIGHT HOURS.  LOW LEVEL MOISTURE WILL
CONTINUE TO BE A CONCERN OVERNIGHT...AS FAVORABLE DYNAMICS AND SHEAR
PROFILES BEGIN TO MOVE INTO THE AREA LATE TONIGHT. WILL LEAN TOWARDS
SOMEWHAT DRIER NAM SOLUTION FOR THE OVERNIGHT HOURS. WITH THIS
SAID...A LITTLE BETTER ELEVATED MOISTURE FEEDS CLOSER TO 850H WILL
COMBINE WITH THE STEEPENING LAPSE RATES...TO RESULT IN MODERATE
INSTABILITY ACROSS MUCH OF THE AREA LATE TONIGHT. THIS IN THE
PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT STRONG
TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF SOUTHWEST
KANSAS/WESTERN OKLAHOMA AND MOVE RAPIDLY NORTHEAST ACROSS THE AREA
DURING THE OVERNIGHT HOURS OR EARLY SATURDAY.

SAT:
MODEL SOLUTIONS CONTINUE TO BE A LITTLE SLOWER WITH BRINGING MAIN
AXIS OF INSTABILITY ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS EARLY ON SAT. STILL EXPECT SOME CONVECTION TO BE ONGOING
ACROSS THE AREA EARLY ON SAT AS MAIN DRY LINE/DRY SLOT MOVES ACROSS
THE AREA.  VERTICAL SHEAR PROFILES STILL SUGGEST THAT SOME SEVERE
WEATHER WILL BE POSSIBLE. AMOUNT OF LOW LEVEL MOISTURE AND
INSTABILITY IS STILL IN QUESTION...WITH LIMITED INSTABILITY
SUGGESTING A MORE OF A SQUALL LINE WITH POSSIBLE EMBEDDED LOW TOPPED
SUPERCELLS INTO EARLY SAT...AS MAIN SURFACE LOW BEGINS TO OCCLUDE AS
SYSTEM BECOMES VERTICALLY STACKED.

ATTENTION THEN QUICKLY SHIFTS TO THE BACKSIDE OF THE SURFACE LOW
PRESSURE AREA AS SYSTEM DEEPENS AND MOVES INTO ERN KS AS THE
GRADIENT TIGHTENS.  MODELS AND BUFKIT SOUNDINGS SUGGEST THAT WIND
SPEEDS IN CEN KS COULD REACH AS HIGH AS 55 MPH. FURTHER COMPLICATING
THIS WILL BE COLD AIR ON THE BACKSIDE OF SYSTEM CHANGING THE RAIN
OVER TO SNOW BY SAT AFTERNOON IN CEN KS. FN-CONVERGENCE AND FORECAST
SOUNDINGS SUGGEST SNOWFALL OF AN INCH OR TWO WITH SOME QUICK BURSTS
OF SNOW.  THE BURSTS OF SNOWFALL COUPLED WITH THE HIGH WINDS COULD
CREATE NEAR BLIZZARD CONDITIONS FOR CEN KS (ESPECIALLY ALONG I-70)
BY LATE SAT AFTERNOON INTO SAT EVE.  HAVE DECIDED TO GO WITH WITH A
BLIZZARD WATCH FOR PORTIONS OF CEN KS FOR SAT AFTERNOON/EVENING WITH
NEAR BLIZZARD CONDITIONS POSSIBLE. CONFIDENCE IS MEDIUM THAT
BLIZZARD CONDITIONS WILL ACTUALLY BE REACHED...WITH WATCH PROBABLY
TURNING INTO MORE OF A BLOWING SNOW SITUATION. BUT FEEL
THAT BLIZZARD WATCH HEADLINE IS WARRANTED BASED ON POSSIBLE HIGH
WIND SPEEDS AND LOW VISIBILITIES.

AREAS ACROSS SOUTH CEN KS COULD STILL SEE SOME LIGHT SNOW/FLURRIES
BY SAT EVE AS COLD AIR MOVES INTO THE AREA...BUT MAIN CONCERN WILL
BE HIGH WIND THREAT. SO WILL ALSO ISSUE A HIGH WIND WATCH SOUTH OF
THE BLIZZARD WATCH FOR WIND SPEEDS POSSIBLY APPROACHING 50-55 MPH
SAT EVE.

SUN:
WILL WIND THINGS DOWN EARLY ON SUN AS MAIN SYSTEM MOVES TO THE EAST
OF THE AREA. COULD SEE SOME LINGERING FLURRIES OR BLOWING SNOW IN
CEN KS AT LEAST THROUGH 12Z/SUN.  OTHERWISE CONDITIONS SHOULD SLOWLY
IMPROVE AS THE DAY PROGRESSES.

SUN-TUE:
WEAK RIDGING MOVES INTO AREA FOR THIS TIME FRAME WITH TEMPS ACTUALLY
REBOUNDING RATHER QUICKLY BY TUE.  HAVE GONE WITH THE ECMWF WHICH
SEEMS TO BE MORE CONSISTENT DURING THE TIME FRAME AND THE REST OF
THE EXTENDED.

WED-THU:
PATTERN CONTINUES TO BE ON THE PROGRESSIVE SIDE FOR THE MIDWEEK
PERIOD...WITH UPPER LEVEL PATTERN GOING MORE SOUTHWESTERLY FOR THE
END OF THE EXTENDED.  THIS SOUTHWEST RETURN FLOW WILL LEAD TO
ANOTHER RAPIDLY MOVING SHORTWAVE TO COME OUT INTO THE PLAINS BY WED
AFTERNOON INTO THU.  WILL CONTINUE WITH THE ABOVE NORMAL TEMPS FOR
WED AS LEE SIDE TROFFING INCREASES. LIFT DOES INCREASE AHEAD OF THE
TROF AS IT MOVES OUT INTO THE MIDWEST FOR WED EVE...SO WILL KEEP
POPS GOING INTO THU FOR THIS CHANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  57  30  46 /  90  70  40  10
HUTCHINSON      49  54  28  45 /  90  60  50  10
NEWTON          49  56  29  44 /  90  70  40  10
ELDORADO        50  61  30  45 /  90  70  40  10
WINFIELD-KWLD   52  62  32  48 /  90  70  30  10
RUSSELL         47  50  24  42 /  80  70  70  10
GREAT BEND      46  50  26  44 /  80  70  70  10
SALINA          48  55  28  42 /  90  70  50  10
MCPHERSON       49  55  28  44 /  90  70  50  10
COFFEYVILLE     53  65  32  47 /  90  80  30  10
CHANUTE         50  63  30  45 /  90  80  30  10
IOLA            50  63  29  44 /  90  80  40  10
PARSONS-KPPF    51  64  31  46 /  90  80  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ032-033-
047>051-067-068-082-083-091-092.

HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ050>052-067>069-082-083-091>093.

BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ032-033-047>049.

&&
Hazardous weather outlook, Feb 23, 11:37 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CST FRI FEB 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241845-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1137 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS WILL BE ON THE INCREASE TODAY. PLEASE SEE LATEST
WIND ADVISORY FOR ADDITIONAL DETAILS.

RANGELAND FIRE DANGER INDEX IS VERY HIGH ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS TODAY. OUTDOOR BURNING IS DISCOURAGED.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL KANSAS...AND ACROSS THE ENTIRE AREA TONIGHT. THE MAIN
RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS
TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS WILL AGAIN
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED BRIEF TORNADO
WILL ALSO BE POSSIBLE ALONG A DRY LINE AND COLD FRONT...UNTIL IT
MOVES THROUGH BY MID-AFTERNOON.

STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS
PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING
INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL
BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 25 TO 35 MPH
CAUSING SOME BLOWING SNOW...WHICH WILL REDUCE VISIBILITIES.

ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF SNOW ACROSS
PORTIONS OF CENTRAL KANSAS...WITH A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE REST OF THE AREA. AT THIS TIME...THE THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE...AND NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL KANSAS...AND ACROSS MUCH OF THE AREA TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/LAWSON/SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:02 AM CSTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more10 hr
Feb 23, 3:50 PM CSTHigh Wind WatchICTButler, Cowley, Harper, Harvey, Kingman, McPherson and 5 more12 hr

Nearby

Blizzard Watches in Kansas, 2007Every blizzard watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.